MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR, INC) OVATION IX; MAIN BODY

ENDOLOGIX (TRIVASCULAR, INC) OVATION IX; MAIN BODY
Model Number TV-AB2380-J
Medical Device Problem Codes Leak/Splash (1354); Off-Label Use (1494); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.It was noted that the patient was outside the indications for use due to a short neck; however, the physician elected to treat the patient the patient by placing the stent graft higher than recommended.The final angiogram showed the presence of a type ia endoleak that could not be resolved following ballooning.Upon an attempt to place a non-elgx balloon expandable stent, the aortic body stent graft was displaced distal ~4mm upon deployment of the stent, and the type ia endoleak remained.Bilateral renal stents were placed (renal snorkel), followed by the placement of an aortic cuff (gore) which did not resolve the leak.The endoleak was confirmed the following day via ultrasound evidenced by contrast entering the sac.A secondary intervention is planned at a later date to snorkel the sma and place an additional cuff to resolve the leak.As of the date of this report, there have been no additional patient sequelae reported and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of a type 1a endoleak and the non-endologix stents at the bilateral renal artery.This event is mostly user and anatomy related due to the off label neck anatomy 90° (ifu states -infrarenal aortic angle should be
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.It was noted that the patient was outside the indications for use due to a short neck; however, the physician elected to treat the patient the patient by placing the stent graft higher than recommended.The final angiogram showed the presence of a type ia endoleak that could not be resolved following ballooning.Upon an attempt to place a non-elgx balloon expandable stent, the aortic body stent graft was displaced distal ~4mm upon deployment of the stent, and the type ia endoleak remained.Bilateral renal stents were placed (renal snorkel), followed by the placement of an aortic cuff (gore) which did not resolve the leak.The endoleak was confirmed the following day via ultrasound evidenced by contrast entering the sac.A secondary intervention is planned at a later date to snorkel the sma and place an additional cuff to resolve the leak.As of the date of this report, there have been no additional patient sequelae reported and the patient will continue to be monitored.Additional information: subsequent to the initial report, additional information was received, reporting that re-intervention was performed on an unknown date.Snorkeling was done with a non-endologix device (gore) and the type ia endoleak was sealed.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR, INC)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key8136073
Report Number3008011247-2018-00250
Device Sequence Number16565596
Product Code MIH
UDI-Device IdentifierM701TVAB2380J1
UDI-Public+M701TVAB2380J1/$$3210717FS071318033
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Model NumberTV-AB2380-J
Device Catalogue NumberTV-AB2380-J
Device Lot NumberFS071318-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR